MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBP-150CLASS145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Csi id: (b)(4).
 
Event or Problem Description
A diamondback 360 peripheral orbital atherectomy device (oad) was used to treat the first third of the severely calcified and totally occluded posterior tibial artery (ta).Following treatment, the oad was advanced and the crown became detached from the driveshaft.The crown became fractured into pieces and was unable to be retrieved from the chronically occluded segment of the posterior ta.No intervention was performed.The procedure was aborted.The patient was stable.
 
Additional Manufacturer Narrative
The oad was returned to csi for analysis.Visual inspection confirmed the crown was detached from the driveshaft, which is consistent with the reported information.Scanning electron microscopy analysis confirmed that the crown was soldered to the driveshaft during manufacturing.No anomalies were observed in the device data log; it indicates the oad did not stall or otherwise malfunction during use.The oad functioned as intended during testing, however the physical analysis remains incomplete since the crown could not be analyzed.Abbott requested films of the procedure, but these were not released and therefore could not be reviewed during the investigation.It remains unclear whether procedural or patient factors contributed to the crown separation.At the conclusion of the investigation, the root cause of the crown separation could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key17573096
Report Number3004742232-2023-00213
Device Sequence Number8223144
Product Code MCX
UDI-Device Identifier10850000491240
UDI-Public(01)10850000491240(17)240831(10)445056-1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberDBP-150CLASS145
Device Catalogue Number7-10057-08
Device Lot Number445056-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown